Alert archive / North Carolina / Coastal Flood Statements in 2007

Coastal Flood Statement 4, NWS Wilmington, NC

June 2, 2007

NWS Wilmington, NC issued this coastal flood statement at Jun 2, 2007, 6:12 PM EDT. It was in force for 26 hr.

The area

The counties it named.

The facts

Issued
Jun 2, 2007, 6:12 PM EDT (22:12 UTC)
Expired
Jun 3, 2007, 8:00 PM EDT
In force
26 hr
Issued by
NWS Wilmington, NC

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WHUS42 KILM 022212
CFWILM

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
612 PM EDT SAT JUN 2 2007

...HIGH RIP CURRENT RISK FOR ALL AREA BEACHES ON SUNDAY... |


NCZ097-100-101-SCZ034-046-030615-
/O.NEW.KILM.CF.S.0004.070602T2212Z-070604T0000Z/
PENDER-BRUNSWICK-NEW HANOVER-HORRY-GEORGETOWN-
612 PM EDT SAT JUN 2 2007

WAVES FROM TROPICAL DEPRESSION BARRY WILL AFFECT THE AREA BEACHES
FROM SURF CITY TO SOUTH SANTEE RIVER THROUGH SUNDAY.

THE MAIN THREAT ASSOCIATED WITH LARGER WAVES WILL BE AN INCREASED
POTENTIAL FOR LIFE THREATENING RIP CURRENTS. THE MOST LIKELY TIMES
FOR THESE RIP CURRENTS WILL BE AROUND LOW TIDE...WHICH WILL OCCUR
AROUND 4 PM SUNDAY AFTERNOON. SOME BEACH EROSION IS ALSO POSSIBLE
ALONG THE COAST AROUND HIGH TIDE TONIGHT AND SUNDAY MORNING.

RIP CURRENTS ARE STRONG NARROW CHANNELS OF WATER THAT 
FLOW AWAY FROM THE BEACH. IF YOU BECOME CAUGHT IN A 
RIP CURRENT...REMEMBER TO REMAIN CALM. TRY TO SWIM ON
ON A COURSE THAT TAKES YOU DOWN THE BEACH. ONCE YOU 
GET AWAY FROM THE RIP...BEGIN TO SWIM BACK TO SHORE. 
DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST THE RIP... 
SINCE IT CAN EXHAUST OR EVEN KILL THE STRONGEST SWIMMER.

RIP CURRENTS THAT OCCUR SUNDAY...MAY BECOME LIFE 
THREATENING TO ANY PERSON WHO ENTERS THE WATER.
IT IS STRONGLY ADVISED THAT PEOPLE REMAIN OUT OF
THE WATER UNTIL THE THREAT SUBSIDES. 

$$

GF
1 follow-up statement
000 
WHUS42 KILM 030938
CFWILM

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
538 AM EDT SUN JUN 3 2007

...HIGH RIP CURRENT RISK FOR ALL AREA BEACHES TODAY... 

NCZ097-100-101-SCZ034-046-040000-
/O.CON.KILM.CF.S.0004.000000T0000Z-070604T0000Z/
PENDER-BRUNSWICK-NEW HANOVER-HORRY-GEORGETOWN-
538 AM EDT SUN JUN 3 2007

LONG PERIOD WAVES FROM AN EXTRA TROPICAL LOW...THE REMNANTS OF
TROPICAL DEPRESSION BARRY...WILL AFFECT THE AREA BEACHES FROM SURF
CITY TO THE SOUTH SANTEE RIVER TODAY.

THE MAIN THREAT ASSOCIATED WITH THESE LARGER WAVES WILL BE AN
INCREASED POTENTIAL FOR LIFE THREATENING RIP CURRENTS. THE MOST
LIKELY TIMES FOR THESE RIP CURRENTS WILL BE AROUND LOW TIDE...WHICH
WILL OCCUR AROUND 4 PM THIS AFTERNOON. SOME BEACH EROSION IS ALSO
POSSIBLE ALONG THE COAST AROUND HIGH TIDE THIS MORNING.

RIP CURRENTS ARE STRONG NARROW CHANNELS OF WATER THAT FLOW AWAY
FROM THE BEACH. IF YOU BECOME CAUGHT IN A RIP CURRENT...REMEMBER
TO REMAIN CALM. TRY TO SWIM ON ON A COURSE THAT TAKES YOU DOWN
THE BEACH. ONCE YOU GET AWAY FROM THE RIP...BEGIN TO SWIM BACK TO
SHORE. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST THE RIP... SINCE
IT CAN EXHAUST OR EVEN KILL THE STRONGEST SWIMMER.

RIP CURRENTS THAT OCCUR TODAY MAY BECOME LIFE THREATENING TO ANY
PERSON WHO ENTERS THE WATER. IT IS STRONGLY ADVISED THAT PEOPLE
REMAIN OUT OF THE WATER UNTIL THE THREAT SUBSIDES.

$$
47

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this coastal flood statement went out at Jun 2, 4:00 PM EDT, 2 hours 12 minutes earlier.

Area forecast discussion, Jun 2, 4:00 PM EDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
400 PM EDT SAT JUN 2 2007

.SYNOPSIS...
THE REMNANTS OF TROPICAL DEPRESSION BARRY WILL WEAKEN AND BECOME
EXTRATROPICAL AS IT CROSSES FLORIDA THIS EVENING. SURFACE LOW WILL
MOVE UP THE SOUTHEAST COAST ON SUNDAY. A WEAK SURFACE TROUGH WILL
REMAIN OVER THE CAROLINAS THROUGH WEDNESDAY BEFORE HIGH PRESSURE
RETURNS ON THURSDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
REMNANTS OF TD BARRY ARE MOVING INTO THE AREA. NOT AS MUCH RAIN IS
FORECAST TONIGHT AS WAS BEFORE DUE TO GOOD NORTHWARD PROGRESS OF DRY
AIR...NOW MOVING INTO SOUTHERN SC WHILE THE SURFACE LOW IS CROSSING
N CENTRAL FL. HPC OVERNIGHT PRECIP GUIDANCE HAS BEEN LOWERED TO 1-2
INCHES WITH THE BULK BEFORE 2AM AND IT LOOKS REASONABLE ...BUT WILL
MAINTAIN FLOOD WATCH E OF HIGHWAY I-95 DUE TO POTENTIAL FOR PONDING
IN PERIODS OF HEAVY RAIN. WITH THE SURFACE LOW MOVING OVER THE
AREA...EXPECT WINDS OVER LAND TO BE GUSTING NEAR 20 MPH.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
STARTING TO HAVE SERIOUS CONCERNS ABOUT AMOUNTS/DURATION OF PRECIP
FROM BARRY REMNANTS. LATEST RADAR/SATELLITE IMAGERY IS NOT
ENCOURAGING...SHOWING LARGE DRY SLOT DEVELOPING. IN FACT BOTH
GFS/NAM SHOW THIS FEATURE AND HAVE SCALED BACK BOTH PRECIP AMOUNTS
AND DURATION OF CATEGORICAL POPS IN LATEST MOS GUIDANCE FOR SUNDAY.

DECREASED POPS FOR SUNDAY AFTERNOON/EVENING BUT POPS MAY NEED TO BE
SCALED BACK EVEN MORE IF GUIDANCE CONTINUES ITS DRYING TREND AND
CURRENT TREND OF DECREASING CONVECTION ASSOCIATED WITH THE LOW
CONTINUES. CLOUD CONDITIONS SHOULD PERSIST REGARDLESS OF PRECIP
AMOUNTS TOMORROW...SO NOT MUCH CHANGE TO TEMPERATURES THROUGH THE
FIRST 24 HOURS OF THE PERIOD. LOOKS LIKE MORE SUN ON MONDAY THAN
EARLIER EXPECTED...SO BUMPED UP AFTERNOON HIGHS.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
WEAKENING BROAD TROUGHINESS OVER ERN THIRD OF THE U.S. ON TUESDAY
WILL CAUSE LOCAL WESTERLY DOWNSLOPE FLOW. SFC BOUNDARY...A WASHED
OUT COLD FRONT FROM THE NW...AND A DECENT SHORTWAVE SHOULD STILL BE
ENOUGH FOR SLIGHT CHANCE POPS. TEMPS CLOSE TO CLIMO. MID LEVEL
TROUGH WILL BE LIFTING OUT ON WEDNESDAY AND SFC PATTERN BECOMES ILL
DEFINED. FCST SOUNDINGS SHOW CONSIDERABLE DRYING AND NO PRECIP
EXPECTED DESPITE SEA BREEZE DEVELOPMENT.

LARGE STORM IN THE NRN PLAINS/UPPER MS VALLEY PAIRED WITH BERMUDA
HIGH THURSDAY WILL PUMP UP A STRONG MID LEVEL RIDGE IN THE EAST.
TEMPS WILL BE PUSHED ABOUT A CATEGORY HIGHER BY DAY AND ALMOST AS
MUCH AT NIGHT. RIDGE FLATTENS AND RETROGRADES FRIDAY AND SATURDAY.
FCST SOUNDINGS WOULD IMPLY A SLIGHT INCREASE IN MOISTURE. ONLY REAL
MECHANISM FOR PRECIP WOULD BE SEABREEZE...WHICH MAY NOT MAKE IT VERY
FAR INLAND DESPITE THE WARM TEMPS. WILL KEEP RAIN OUT OF THE FCST.

&&

.AVIATION /18Z SATURDAY THROUGH WEDNESDAY/...
REMNANTS OF TD BARRY TO MOVE TOWARDS THE TERMINALS THROUGH SUNDAY
18Z WITH DETERIORATING CEILINGS AND VISIBILITIES. VFR CONDITIONS
WILL GIVE WAY TO MVFR THIS AFTERNOON AND THEN IFR BY THIS EVENING AS
THE PRECIPITATION SHIELD MOVES NORTH AND RAIN INTENSIFIES. EAST TO
SOUTHEAST WINDS WILL BECOME NORTHEAST BY SUNDAY MORNING GUSTING TO
25 KNOTS AT TIMES...HIGHEST ALONG THE COAST. WIND DIRECTIONS COULD
BE MORE SOUTHEASTERLY ALONG THE COAST TONIGHT DEPENDING ON THE EXACT
TRACK OF BARRY. MVFR CEILINGS AND NORTHWEST WINDS GUSTING TO 25-30
KNOTS EXPECTED BY MID MORNING SUNDAY WITH SHOWERS VICINITY.

CHANCE IFR/THUNDERSTORMS SUNDAY THROUGH TUESDAY. CHANCE OF IFR EARLY
MONDAY MORNING.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
PRESSURE GRADIENT IS TIGHTENING BETWEEN BARRY SURFACE LOW OVER FL
AND RIDGE INTO NC...WITH SE WINDS GUSTING 15-25 MPH IN WEAK
CONVECTION AND SEAS 3-5 FT..BUT INCREASING TO 8 FT AT 41004. FURTHER
S WINDS ARE GUSTING NEAR 40 KT...AND MODELS ARE BEING STRETCHED TO
RAISE A GALE WARNING FOR THE WATERS WITH CRITERIA TO BE MET NEAR
MIDNIGHT. SEAS WILL BUILD TO 8-10 FT INSIDE 20 NM AS THE LOW
APPROACHES...FORECAST TO BE IN LONG BAY NEAR SOON AFTER SUNRISE.

SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
MARGINAL GALE CONDITIONS WILL BE PRESENT AT THE START OF THE SHORT
TERM PERIOD AS REMNANTS OF TD BARRY MOVE INTO THE AREA. CONDITIONS
WILL QUICKLY TRANSITION TO SCA CONDITIONS BY MIDDAY SUNDAY. SCA WILL
LIKELY BE NEEDED INTO MONDAY MORNING BEFORE STRONG OFFSHORE FLOW
STARTS TO SUBSIDE AS GRADIENT WEAKENS. OFFSHORE COMPONENT WILL ALSO
LEAD TO A DECREASE IN SEAS AS WELL.

WEAK TROUGHING DEVELOPS INLAND ON MONDAY WITH SURFACE FLOW BECOMING
MORE SOUTHWESTERLY. GRADIENT BETWEEN THE TROUGH AND HIGH PRESSURE
WELL OFF THE COAST WILL BECOME PINCHED...RESULTING IN 15 TO 20 KT
WINDS. EXTENDED PERIOD OF SOUTHWEST FLOW WILL LEAD TO SEAS NEARING
SCA OUT NEAR 20 NM.

LONG TERM /TUESDAY THROUGH THURSDAY/...
A MODERATELY STRONG SW FLOW EXPECTED TO BEGIN THE PD TUESDAY BETWEEN
LARGE SYSTEM IN THE NORTHEAST AND OFFSHORE HIGH. SCEC EXPECTED. FLOW
WILL WEAKEN ON WEDNESDAY AS NE STORM LIFTS FURTHER AWAY AND THE SFC
PATTERN GETS SLOPPY. QUIETER CONDITIONS SHOULD SET IN BY WEDNESDAY
AND LAST INTO THURSDAY WITH LIGHT/OFFSHORE FLOW.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...FLOOD WATCH FROM 8 PM EDT THIS EVENING THROUGH SUNDAY MORNING
     FOR SCZ032>034-039-046.

NC...FLOOD WATCH FROM 8 PM EDT THIS EVENING THROUGH SUNDAY MORNING
     FOR NCZ096-097-099>101.

MARINE...GALE WARNING UNTIL 9AM EDT SUNDAY FOR AMZ250-252-254-256.

&&

NEAR TERM...19
SHORT TERM...III
LONG TERM...005
AVIATION...ROSS
Hazardous weather outlook, Jun 2, 4:45 PM EDT, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
445 PM EDT SAT JUN 2 2007

NCZ087-SCZ017-023-024-032045-
ROBESON-MARLBORO-DARLINGTON-DILLON-
445 PM EDT SAT JUN 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ096-097-099>101-SCZ032>034-039-046-032045-
BLADEN-PENDER-COLUMBUS-BRUNSWICK-NEW HANOVER-FLORENCE-MARION-HORRY-
WILLIAMSBURG-GEORGETOWN-
445 PM EDT SAT JUN 2 2007

...FLOOD WATCH IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH SUNDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

AMZ250-252-254-256-032045-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
445 PM EDT SAT JUN 2 2007

...GALE WARNING IN EFFECT UNTIL 9 AM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

III

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 3:48 AM EDTFlood WatchILMBladen, Columbus29 hr
Jun 2, 7:19 AM EDTMarine Weather StatementILM34 hr

Nearby

Coastal Flood Statements in North Carolina, 2007Coastal Flood Statements in South Carolina, 2007Every coastal flood statement in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.